Alert archive / Missouri / Heat Advisories in 2021
Heat Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this heat advisory at Jun 17, 2021, 2:12 PM CDT for 15 counties in Illinois; 24 counties in Missouri. It took effect at Jun 18, 2021, 1:00 PM CDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2021, 2:12 PM CDT (19:12 UTC)
- In effect from
- Jun 18, 2021, 1:00 PM CDT
- Expired
- Jun 20, 2021, 7:00 PM CDT
- In force
- 54 hr
- Issued by
- NWS St. Louis, MO
All 39 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 13 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2495 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094 WWUS73 KLSX 171912 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 212 PM CDT Thu Jun 17 2021 ILZ058>060-064-065-069-070-074-079-097>102-MOZ026-027-034>036-041- 042-047>052-059>065-072>075-181015- /O.NEW.KLSX.HT.Y.0001.210618T1800Z-210619T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Pike IL-Calhoun IL-Jersey IL- Madison IL-Saint Clair-Monroe IL-Shelby MO-Marion MO-Monroe MO- Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO- Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO- Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Including the cities of Cahokia, Union, Bowling Green, Columbia, Saint Charles, Alton, Sparta, Centralia, Farmington, Vandalia, Litchfield, Saint Louis, Jefferson City, Belleville, Edwardsville, Chester, Hannibal, Fulton, Pittsfield, Mexico, Sullivan, Washington, and Salem 212 PM CDT Thu Jun 17 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...From 1 PM to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Byrd
8 follow-up statements
619 WWUS73 KLSX 180327 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 1027 PM CDT Thu Jun 17 2021 ILZ058>060-064-065-069-070-074-079-097>102-MOZ026-027-034>036-041- 042-047>052-059>065-072>075-181830- /O.CON.KLSX.HT.Y.0001.210618T1800Z-210619T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Pike IL-Calhoun IL-Jersey IL- Madison IL-Saint Clair-Monroe IL-Shelby MO-Marion MO-Monroe MO- Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO- Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO- Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Including the cities of Cahokia, Union, Bowling Green, Columbia, Saint Charles, Alton, Sparta, Centralia, Farmington, Vandalia, Litchfield, Saint Louis, Jefferson City, Belleville, Edwardsville, Chester, Hannibal, Fulton, Pittsfield, Mexico, Sullivan, Washington, and Salem 1027 PM CDT Thu Jun 17 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...From 1 PM to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ GKS
911 WWUS73 KLSX 180822 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 322 AM CDT Fri Jun 18 2021 ILZ058>060-064-065-069-070-074-079-097>102-MOZ026-027-034>036-041- 042-047>052-059>065-072>075-190000- /O.CON.KLSX.HT.Y.0001.210618T1800Z-210619T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Pike IL-Calhoun IL-Jersey IL- Madison IL-Saint Clair-Monroe IL-Shelby MO-Marion MO-Monroe MO- Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO- Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO- Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Including the cities of Cahokia, Union, Bowling Green, Columbia, Saint Charles, Alton, Sparta, Centralia, Farmington, Vandalia, Litchfield, Saint Louis, Jefferson City, Belleville, Edwardsville, Chester, Hannibal, Fulton, Pittsfield, Mexico, Sullivan, Washington, and Salem 322 AM CDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 110 degrees. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Britt
946 WWUS73 KLSX 182001 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 301 PM CDT Fri Jun 18 2021 ILZ100>102-MOZ061-063>065-191115- /O.EXT.KLSX.HT.Y.0001.000000T0000Z-210621T0000Z/ Madison IL-Saint Clair-Monroe IL-Saint Charles MO-Saint Louis MO- Saint Louis City MO-Jefferson MO- Including the cities of Saint Charles, Cahokia, Alton, Saint Louis, Belleville, and Edwardsville 301 PM CDT Fri Jun 18 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY... * WHAT...Heat index values up to 107. * WHERE...In Missouri, Jefferson MO, Saint Charles MO, Saint Louis City MO and Saint Louis MO Counties. In Illinois, Madison IL, Monroe IL and Saint Clair Counties. * WHEN...Until 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ILZ058>060-064-065-069-070-074-079-097>099-MOZ026-027-034>036-041- 042-047>052-059-060-062-072>075-190000- /O.CON.KLSX.HT.Y.0001.000000T0000Z-210619T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Pike IL-Calhoun IL-Jersey IL- Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Franklin MO-Crawford MO-Washington MO- Saint Francois MO-Sainte Genevieve MO- Including the cities of Columbia, Pittsfield, Sparta, Litchfield, Washington, Mexico, Bowling Green, Centralia, Jefferson City, Salem, Chester, Union, Farmington, Sullivan, Hannibal, Vandalia, and Fulton 301 PM CDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 106. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 19
490 WWUS73 KLSX 190005 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 705 PM CDT Fri Jun 18 2021 ILZ058>060-064-065-069-070-074-079-097>099-MOZ026-027-034>036-041- 042-047>052-059-060-062-072>075-190115- /O.EXP.KLSX.HT.Y.0001.000000T0000Z-210619T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Pike IL-Calhoun IL-Jersey IL- Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Franklin MO-Crawford MO-Washington MO- Saint Francois MO-Sainte Genevieve MO- Including the cities of Columbia, Pittsfield, Sparta, Litchfield, Washington, Mexico, Bowling Green, Centralia, Jefferson City, Salem, Chester, Union, Farmington, Sullivan, Hannibal, Vandalia, and Fulton 705 PM CDT Fri Jun 18 2021 ...HEAT ADVISORY HAS EXPIRED... The threat has ended. $$ ILZ100>102-MOZ061-063>065-191515- /O.CON.KLSX.HT.Y.0001.000000T0000Z-210621T0000Z/ Madison IL-Saint Clair-Monroe IL-Saint Charles MO-Saint Louis MO- Saint Louis City MO-Jefferson MO- Including the cities of Saint Charles, Cahokia, Alton, Saint Louis, Belleville, and Edwardsville 705 PM CDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * WHAT...Heat index values up to 107. * WHERE...In Missouri, Jefferson MO, Saint Charles MO, Saint Louis City MO and Saint Louis MO Counties. In Illinois, Madison IL, Monroe IL and Saint Clair Counties. * WHEN...Until 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ GKS
039 WWUS73 KLSX 190804 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 304 AM CDT Sat Jun 19 2021 ILZ100>102-MOZ061-063>065-192315- /O.CON.KLSX.HT.Y.0001.000000T0000Z-210621T0000Z/ Madison IL-Saint Clair-Monroe IL-Saint Charles MO-Saint Louis MO- Saint Louis City MO-Jefferson MO- Including the cities of Saint Charles, Cahokia, Alton, Saint Louis, Belleville, and Edwardsville 304 AM CDT Sat Jun 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * WHAT...Heat index values up to 104. * WHERE...In Missouri, Jefferson MO, Saint Charles MO, Saint Louis City MO and Saint Louis MO Counties. In Illinois, Madison IL, Monroe IL and Saint Clair Counties. * WHEN...Until 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity for an extended period of time may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Britt
389 WWUS73 KLSX 192008 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 308 PM CDT Sat Jun 19 2021 ILZ100>102-MOZ061-063>065-201115- /O.CON.KLSX.HT.Y.0001.000000T0000Z-210621T0000Z/ Madison IL-Saint Clair-Monroe IL-Saint Charles MO-Saint Louis MO- Saint Louis City MO-Jefferson MO- Including the cities of Saint Charles, Cahokia, Alton, Saint Louis, Belleville, and Edwardsville 308 PM CDT Sat Jun 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * WHAT...Heat index values up to 102. * WHERE...In Missouri, Jefferson MO, Saint Charles MO, Saint Louis City MO and Saint Louis MO Counties. In Illinois, Madison IL, Monroe IL and Saint Clair Counties. * WHEN...Until 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MRB
976 WWUS73 KLSX 200848 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 348 AM CDT Sun Jun 20 2021 ILZ100>102-MOZ061-063>065-210000- /O.CON.KLSX.HT.Y.0001.000000T0000Z-210621T0000Z/ Madison IL-Saint Clair-Monroe IL-Saint Charles MO-Saint Louis MO- Saint Louis City MO-Jefferson MO- Including the cities of Saint Charles, Cahokia, Alton, Saint Louis, Belleville, and Edwardsville 348 AM CDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values between 100 and 104. * WHERE...In Missouri, Jefferson MO, Saint Charles MO, Saint Louis City MO and Saint Louis MO Counties. In Illinois, Madison IL, Monroe IL and Saint Clair Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity for this extended period may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Britt
166 WWUS73 KLSX 210003 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 703 PM CDT Sun Jun 20 2021 ILZ100>102-MOZ061-063>065-210115- /O.EXP.KLSX.HT.Y.0001.000000T0000Z-210621T0000Z/ Madison IL-Saint Clair-Monroe IL-Saint Charles MO-Saint Louis MO- Saint Louis City MO-Jefferson MO- Including the cities of Saint Charles, Cahokia, Alton, Saint Louis, Belleville, and Edwardsville 703 PM CDT Sun Jun 20 2021 ...HEAT ADVISORY HAS EXPIRED... The threat has ended as temperatures slowly cool this evening. Much cooler weather is expected for Monday after passage of a cold front. $$ GKS
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jun 17, 12:53 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 17, 12:53 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1253 PM CDT Thu Jun 17 2021 .SHORT TERM... (Through Late Friday Afternoon) Issued at 354 AM CDT Thu Jun 17 2021 (Through Tonight) Multicell clusters of storms are ongoing very early this morning from Iowa southwestward into northwest Missouri. This activity is being forced by low-level moisture convergence along with a shortwave trough moving southward around the periphery of the mid/upper level ridge. The expectation is for storms to continue to percolate across the mid-Missouri Valley and move slightly east of due south with the mean cloud-bearing winds. Two limiting factors closer to home are weak instability across central and northeast Missouri as the strong SBCAPE gradient is west of the CWA. This is likely why storms closest to central Missouri have weakened over the past 1-2 hours, along with them being outflow dominant. Cannot rule out a few isolated showers/weak storms peaking into parts of central Missouri over the next few hours, but odds have decreased over the past hour or so due to ongoing weakening. Any lingering activity near the CWA should be gone by late morning/early afternoon as the area of 850-hPa moisture convergence weakens and shifts east with increasing subsidence aloft associated with the building ridge. Very warm temperatures are still anticipated for this afternoon as at least partial sunshine is expected along with increasing low-level warm air advection. There is some slight uncertainty in temperatures this afternoon, mainly in central Missouri where mostly cloudy conditions are forecast from early this morning. With the assumption that any showers/storms are gone by late morning and the fact that mid/upper level cloudiness should dissipate with subsidence later today, I do not believe the morning clouds should have much of an impact other than maybe knocking a degree or two off of the highs. The deterministic NBM is on the higher end of available model guidance, and given the favorable conditions for warming today, this looked appropriate. This yielded forecast highs ranging from the low 90s in western Illinois to the mid 90s west of the Mississippi River. Peak heat index values may briefly approach the century mark later today in central Missouri where slightly higher dewpoints will reside. Very mild conditions are forecast tonight as southerly flow increases across the mid-Mississippi Valley. Lows tonight are expected to be in the 70s areawide, which is about 10 degrees above normal for the date. (Friday) ***Record-breaking Temperatures Likely Friday*** Not much has changed with respect to the forecast on Friday, with increasing confidence in highs in the upper 90s to low 100s. Nearly ideal conditions for a very hot day are still on track, including 850-hPa temperatures of +20 to +24C, plenty of sunshine, dry antecedent conditions, and a favorable west/southwest wind. Very little change was made to Friday's high temperatures, with the warmest conditions roughly along the I-70 corridor beneath the 850- hPa thermal ridge and where the aforementioned west/southwest winds will downslope off of the Ozark Plateau. The record highs at KSTL/KCOU (100F/1953) are in jeopardy, with the St. Louis mark likely to fall. In terms of heat index values, there remains some uncertainty with exact dewpoint values. With this forecast package, continued to leverage the lower dewpoints on the deterministic ECMWF/CMC which seem to be handling the ongoing dry soil moisture conditions much better than the GFS/NAM. In other words, while Friday will undoubtedly be very hot, it will not be too humid, especially for June standards. Therefore, the heat index shouldn't be too much higher than the ambient air temperature, with peak values largely in the 100-105F range. Peak heat index values may be very close to what was observed this past Saturday, but for vastly different reasons. Last Saturday was a more typical hot/humid June day with highs in the low to mid 90s and high humidity whereas Friday will be much warmer, but also quite a bit less humid. Will hold off on issuing any heat products with this package given some lingering uncertainty with exactly what dewpoints will be across the area Friday afternoon and will let subsequent shifts take a closer look. Gosselin .LONG TERM... (Friday Night through Wednesday) Issued at 354 AM CDT Thu Jun 17 2021 (Friday Night - Sunday) The focus beginning Friday night is on the position of an approaching cold front and where it stalls early this weekend. Trends over the past 24-48 hours continue to gradually shift the placement of where the front stalls further north which is now likeliest in far northern Missouri into central Illinois. This in turn has led to an overall decrease in thunderstorm chances through this weekend, along with warmer temperatures. The Friday night period remains one to watch for the possibility of strong to severe thunderstorms. At least a few clusters of storms are forecast to develop along the boundary, which is most likely close to the Missouri-Iowa border Friday evening. How widespread convection gets remains unknown, but better forcing for ascent to the northeast suggests scattered convection. The atmosphere continues to favor any storms that do form to become organized, most likely as multicellular clusters given seasonally strong deep-layer shear (35-45 knots) and moderate to high instability. Damaging winds would be the main threat due to copious amounts of dry air aloft (high DCAPE), with large hail also possible in any more discrete convection. While at least pockets of strong to severe storms appear likely Friday night, the uncertainty lies with where exactly the front will be, because that should determine where convective initiation occurs. Our far northern CWA would be most favored (northeast Missouri and west-central Illinois), but it is also possible that it stays just to our north. As mentioned above, the front is now likely to stall out across the northern CWA on Saturday before retreating poleward as a warm front Saturday night. Unfortunately, this also shifts the better chances for showers and storms also further to the north and largely out of our CWA. In addition, high temperatures are likely to stay in the 90s both days this weekend with Sunday the warmer of the two days. Dewpoints should remain in the 60s, and could actually mix out a bit more on Sunday. Therefore, afternoon heat index values each day should stay mostly in the mid to upper 90s, though values approaching the century mark appear possible in/around the St. Louis metro area each afternoon. (Sunday Night - Wednesday) Forecast uncertainty remains high with respect to the timing of the cold front associated with the strong trough digging into the Upper Midwest Sunday night. There is still approximately a 12-18 hour difference between the faster GFS (Sunday night) and the ECMWF (late Monday). Obviously, the timing has huge ramifications on Monday's temperatures, but particularly for the southeastern half of the CWA. Due to this uncertainty in timing, left the NBM high temperature forecast alone with low 80s in northeast Missouri to near 90 degrees in southeast Missouri and southwest Illinois. What isn't uncertain is that this front will clear the entire CWA, it is just a matter of exactly when. Confidence in the strength of this air mass is also increasing, with the latest NAEFS guidance showing the midlevel trough swinging through the Upper Midwest to be very strong (500-hPa heights 2 sigma below normal). In addition, 850- hPa temperature anomalies are near 10C below normal Tuesday morning, or below the 10th percentile. Behind the front, well- below normal temperatures are favored beginning Tuesday. Look for highs in the 70s to near 80 degrees on Tuesday before a slight moderation into Wednesday. Overnight lows are forecast to be in the 50s for a majority of the area both Monday and Tuesday night, which would be about 10-15 degrees below normal. Along with the much cooler temperatures behind it, this front should also serve as the focus for what looks to be a good chance for showers and thunderstorms. Depending on the timing of the front, strong/severe storms may also be possible given strong deep-layer shear and at least moderate instability in place. Regardless of severity, the large-scale forcing for ascent looks to be on the strong side so the coverage of storms should be fairly widespread. In addition, there are signs of post-frontal rainfall as the midlevel trough amplifies and low/mid level frontogenesis increases. Given the ongoing very dry conditions so far this month, any widespread rain would be very beneficial to the region. Gosselin && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1250 PM CDT Thu Jun 17 2021 VFR flight conditions expected through the forecast period with south winds veering to the southwest early Friday and becoming gusty. Otherwise, low level winds will pickup tonight, so increasing chances for LLWS at KUIN, KCOU and KJEF. So added mention at these sites between 09z and 14z Friday. Byrd && .CLIMATE... Issued at 258 PM CDT Wed Jun 16 2021 Record Highs: Thu 6/17 Fri 6/18 STL 99(1944) 100(1953) COU 101(1918) 100(1953) UIN 103(1918) 99(1913) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 17, 4:16 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 416 AM CDT Thu Jun 17 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-180930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 416 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Isolated thunderstorms are possible this morning across portions of central and northeast Missouri. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms across parts of the region Friday afternoon through Monday night. A few thunderstorms may be strong to severe Friday night across portions of northeast Missouri and west-central Illinois. Damaging winds are the primary threat. Dangerous heat is possible in east-central and central Missouri as well as southwest Illinois on Friday afternoon as peak heat index values of 100-105F are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Gosselin
Nearby
Heat Advisories in Missouri, 2021Heat Advisories in Illinois, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.